Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 108, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 12, 2009, 2:43 AM CDT for Ford County, Gray County, Hodgeman County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 2:43 AM CDT (07:43 UTC)
- Expired
- Jun 12, 2009, 3:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Ford County, KS, Gray County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 8 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:04 AM CDT | HAIL 0.75 | Dodge City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 12, 2:04 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 120743 SVRDDC KSC057-069-083-120830- /O.NEW.KDDC.SV.W.0108.090612T0743Z-090612T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT FRI JUN 12 2009 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORD COUNTY IN SOUTHWEST KANSAS. EAST CENTRAL GRAY COUNTY IN SOUTHWEST KANSAS. SOUTHERN HODGEMAN COUNTY IN SOUTHWEST KANSAS. * UNTIL 330 AM CDT * AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF HOWELL...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HOWELL... DODGE CITY... FT. DODGE... WRIGHT... FORD... RURAL RESIDENCES OF EASTERN GRAY...FORD AND SOUTHERN HODGEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR GRAY...FORD...AND HODGEMAN COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. && LAT...LON 3803 9961 3749 9965 3763 10034 3789 10033 TIME...MOT...LOC 0743Z 272DEG 26KT 3774 10019 $$ RITTERLING
2 follow-up statements
000 WWUS53 KDDC 120801 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 301 AM CDT FRI JUN 12 2009 KSC057-069-083-120830- /O.CON.KDDC.SV.W.0108.000000T0000Z-090612T0830Z/ HODGEMAN KS-GRAY KS-FORD KS- 301 AM CDT FRI JUN 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR FORD...EXTREME EAST CENTRAL GRAY AND SOUTHEASTERN HODGEMAN COUNTIES... AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DODGE CITY...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... DODGE CITY... FT. DODGE... WRIGHT... FORD... RURAL RESIDENCES OF EASTERN GRAY...FORD AND SOUTHEASTERN HODGEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. && LAT...LON 3761 10021 3791 10021 3803 9961 3749 9965 TIME...MOT...LOC 0801Z 272DEG 26KT 3774 10002 $$ 18
000 WWUS53 KDDC 120817 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 317 AM CDT FRI JUN 12 2009 KSC069-083-120826- /O.CAN.KDDC.SV.W.0108.000000T0000Z-090612T0830Z/ HODGEMAN KS-GRAY KS- 317 AM CDT FRI JUN 12 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL GRAY AND SOUTHEASTERN HODGEMAN COUNTIES IS CANCELLED... * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF EASTERN GRAY AND SOUTHEASTERN HODGEMAN COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3760 10012 3789 10013 3790 9962 3749 9965 TIME...MOT...LOC 0816Z 290DEG 22KT 3768 9992 $$ KSC057-120830- /O.CON.KDDC.SV.W.0108.000000T0000Z-090612T0830Z/ FORD KS- 317 AM CDT FRI JUN 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR CENTRAL FORD COUNTY... AT 316 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF FT. DODGE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DODGE CITY... FT. DODGE... SPEARVILLE... FORD... RURAL RESIDENCES OF CENTRAL FORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. && LAT...LON 3760 10012 3789 10013 3790 9962 3749 9965 TIME...MOT...LOC 0816Z 290DEG 22KT 3768 9992 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:46 PM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, Jun 11, 3:46 PM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 346 PM CDT THU JUN 11 2009 .DISCUSSION... DAYS 1-2... MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES AND THE POTENTIAL FOR AN MCS TONIGHT. UPPER AIR ANALYSIS FROM 12Z SHOWED A SHORTWAVE TROUGH OVER THE DESERT SOUTHWEST. AN 80 KNOT JET AT 250 MB WAS OVER SOUTHERN CALIFORNIA AND WESTERN ARIZONA. WATER VAPOR LOOPS SHOW THESE FEATURES HEADING TOWARD THE CENTRAL HIGH PLAINS AS THE DAY GOES ON. AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WAS WORKING EAST THROUGH THE COLORADO MOUNTAINS THIS MORNING AND EARLY AFTERNOON AND RADAR SHOWS THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY FROM NORTHEAST OF DENVER TO NEAR PUEBLO. THERE WERE SOME DIFFERENCES IN THE NAM/GFS MODEL SOLUTIONS REGARDING THE EVOLUTION OF TONIGHTS THUNDERSTORMS. THE GFS SHOWS THE BULK OF THE QPF STAYING UP OVER NEBRASKA AND FAR NORTHERN KANSAS TONIGHT. THERE IS A CLUSTER OF STORMS DEVELOPING OVER WYOMING WHICH WILL LIKELY FOLLOW THE GFS QPF FORECAST. THE NAM SHOWS AN MCS TRACKING FROM THE PALMER DIVIDE OUT ACROSS WESTERN KANSAS LATER TONIGHT. MSAS SHOWING A LOW LEVEL THETA-E AXIS FROM WESTERN KANSAS INTO NORTHEAST COLORADO. THINK THAT AS THE NORTHEAST COLORADO CONVECTION BECOMES MORE ORGANIZED AND STARTS MOVING OUT...IT WILL FOLLOW THIS AXIS. HAVE RAISED POPS INTO THE LIKELY CATEGORY OVERNIGHT ACROSS THE NORTHERN 2/3DS OF THE CWA WITH THAT IN MIND. THE NAM HAS THE PRECIP MOVING THROUGH OUR EASTERN CWA BY 12Z FRIDAY. THIS MAY BE A LITTLE SLOW GIVEN THE CURRENT SETUP SO WILL HAVE POPS DIMINISHING FAIRLY QUICKLY BY MORNING. ON FRIDAY MID LEVEL RIDGING BECOMES MORE ESTABLISHED OVER THE CENTRAL HIGH PLAINS AS THE CURRENT WAVE MOVES OUT AND ANOTHER STRONG WAVE DIGS INTO THE DESERT SOUTHWEST. THERE WILL STILL BE PLENTY OF LOW LEVEL MOISTURE AROUND THE REGION AND AN EASTERLY UPSLOPE FLOW COMPONENT. THINK THE MOST LIKELY SCENARIO FOR THUNDERSTORMS WILL BE DEVELOPMENT ALONG THE FRONT RANGE IN THE AFTERNOON AND EVENING AND MOVING OUT OVERNIGHT. THERE IS OBVIOUSLY MORE UNCERTAINTY WITH THIS AND POPS WILL BE MORE BROADBRUSED AND LOWER. WILL CONTINUE THE SLIGHT CHANCE POPS INTO SATURDAY MORNING AS THE MODELS SHOW SOME PRECIP LINGERING AROUND PAST 12Z. DAYS 3-7... MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING AN UPPER LEVEL TROUGH OF LOW PRESSURE BUILDING IN ACROSS THE EXTREME WESTERN CONUS TO BEGIN THE PERIOD 00Z SUNDAY. THIS LARGE SCALE PATTERN SHOWS VERY LITTLE MOVEMENT THROUGH THE MIDDLE OF NEXT WEEK. MEANWHILE, THIS WILL INFLUENCE A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS THAT WILL PERSIST THROUGHOUT THE PERIOD. THE GFS AND ECMWF CONTINUE TO SHOW A SERIES OF S/WAVES AT H5 CYCLING THROUGH THE UPPER LEVEL PATTERN ACROSS THE CENTRAL PLAINS DURING THE PERIOD. PLENTY OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS AS A DRYLINE CONTINUES TO OSCILLATE BACK AND FORTH ACROSS SOUTHWEST KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. AS A RESULT, THIS WILL BRING THE POSSIBILITY FOR ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS EARLY NEXT WEEK. SHOULD SEE A BREAK IN PRECIP CHANCES BY THE END OF THE PERIOD AS UPPER LEVEL TROUGHING IN THE WEST AMPLIFIES SOMEWHAT ALLOWING RIDGING ALOFT TO EDGE A LITTLE FURTHER NORTHWEST INTO THE CENTRAL PLAINS. WILL STAY WITH SLIGHT TO LOW END CHANCE POPS EACH DAY THROUGH EARLY NEXT WEEK IN REGARDS TO THE ISOLATED TO WIDELY SCATTERED NATURE OF ANY STORMS THAT DEVELOP. TEMPERATURES WILL CONTINUE TO CLIMB BUT REMAIN JUST BELOW THE SEASONAL NORM TO BEGIN THE PERIOD. FOR SUNDAY, A SURFACE LOW WILL DEVELOP JUST TO OUR SOUTHWEST WITH AN ATTENDANT FRONTAL BOUNDARY EXTENDING EAST GENERALLY ACROSS EXTREME SOUTHERN KANSAS AND NORTHERN OKLAHOMA. THIS WILL INFLUENCE AN EASTERLY UPSLOPE FLOW ACROSS MUCH OF SOUTHWEST KANSAS SUNDAY WHICH WILL KEEP COOLER TEMPERATURES IN PLACE ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. THE GFS AND ECMWF SHOW TEMPERATURES AT H85 RANGING FROM THE MID TEENS(C) ACROSS THE NORTHERN PORTION OF THE CWA TO THE MID TO UPPER 20S(C) IN OUR SOUTH AND SOUTHWEST. EXPECT HIGHS MAINLY IN THE 80S(F) SUNDAY WITH LOWER 90S(F) POSSIBLE IN THE EXTREME SOUTHWEST. A GRADUAL WARMING TREND WILL CONTINUE THROUGH MID WEEK AS THE UPPER LEVEL PATTERN AMPLIFIES ALLOWING AN UPPER LEVEL RIDGE TO EDGE NORTHWARD INTO THE CENTRAL PLAINS. PLAN TO DROP HIGHS A COUPLE DEGREES OR SO ACROSS THE NORTH SUNDAY AS A RESULT OF A MORE EASTERLY UPSLOPE FLOW. WILL MAKE SLIGHT ADJUSTMENTS ELSEWHERE. && AVIATION... A NEAR STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTHEASTERN COLORADO DOWN INTO THE TEXAS PANHANDLE WILL MOVE VERY LITTLE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST KANSAS OVERNIGHT AND INTO THE EARLY MORNING HOURS FRIDAY. ANY DEVELOPING STORMS COULD BECOME SEVERE. AN EASTERLY UPSLOPE FLOW WILL REMAIN IN PLACE ACROSS SOUTHWEST KANSAS DURING THE PERIOD. AMPLE LOW LEVEL MOISTURE WILL ALSO PERSIST ACROSS CENTRAL AND WESTERN KANSAS. MAY SEE LINGERING AREAS OF MVFR CIGS LATE THIS AFTERNOON AND EARLY THIS EVENING, THEN AREAS OF REDEVELOPING MVFR/IFR CIGS AND VIS ACROSS SOUTHWEST KANSAS...MAINLY AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 83 60 82 / 60 40 20 20 GCK 55 82 58 81 / 60 30 30 20 EHA 56 83 59 84 / 30 10 20 20 LBL 58 84 61 84 / 40 20 20 20 HYS 58 78 58 79 / 70 50 30 20 P28 63 83 64 85 / 40 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/32
Hazardous weather outlook, Jun 11, 4:15 AM CDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CDT THU JUN 11 2009 KSZ030-031-043>046-061>066-074>081-084>090-120915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 415 AM CDT THU JUN 11 2009 /315 AM MDT THU JUN 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER COLORADO LATE THIS AFTERNOON AND MOVE INTO SOUTHWEST KANSAS THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH MONDAY AS MOIST UPSLOPE SURFACE FLOW AND INSTABILITY CONTINUE. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND EVENING PERIODS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
In the hours before
Local storm report, Jun 12, 1:31 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
131 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL 11 N MEADE 37.44N 100.34W
06/12/2009 E1.75 INCH MEADE KS TRAINED SPOTTER
&&
06Local storm report, Jun 12, 1:37 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
137 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HAIL 8 N GARDEN CITY 38.09N 100.86W
06/12/2009 E1.00 INCH FINNEY KS EMERGENCY MNGR
&&
26Local storm report, Jun 12, 1:41 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
141 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL ULYSSES 37.58N 101.36W
06/12/2009 E1.75 INCH GRANT KS TRAINED SPOTTER
&&
26Local storm report, Jun 12, 1:43 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
143 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL ULYSSES 37.58N 101.36W
06/12/2009 M1.00 INCH GRANT KS LAW ENFORCEMENT
&&
06Local storm report, Jun 12, 1:48 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
148 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM HAIL 13 N MEADE 37.47N 100.34W
06/12/2009 E1.75 INCH GRAY KS TRAINED SPOTTER
HAIL THE SIZE OF NICKELS COVERING HIGHWAY 23 TO A DEPTH
OF 2 INCHES AT THE MEADE/GRAY COUNTY LINE. SOME GOLFBALL
SIZED STONES MIXED IN.
&&
WRIGHTLocal storm report, Jun 12, 2:36 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
236 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL 11 S NESS CITY 38.29N 99.91W
06/12/2009 E1.00 INCH NESS KS LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED QUARTER SIZED HAIL COVERING
HIGHWAY 283 FOR A THREE-QUARTERS OF A MILE STRETCH.
&&
WRIGHTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 72 min |
| Jun 11, 10:26 PM CDT | Tornado Warning | DDC | Hamilton, Stanton | 49 min |
| Jun 11, 11:13 PM CDT | Tornado Warning | DDC | Grant, Hamilton, Kearny, Stanton | 47 min |
| Jun 11, 11:50 PM CDT | Tornado Warning | DDC | Finney, Grant, Haskell, Kearny | 40 min |
| Jun 12, 12:07 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 38 min |
| Jun 12, 12:26 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 64 min |
| Jun 12, 12:35 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 40 min |
| Jun 12, 1:15 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Kearny | 45 min |
| Jun 12, 1:17 AM CDT | Tornado Warning | DDC | Clark, Gray, Meade | 29 min |
| Jun 12, 1:29 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Kearny | 46 min |
| Jun 12, 1:39 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 51 min |
| Jun 12, 1:59 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 46 min |
| Jun 12, 2:16 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward | 44 min |
| Jun 12, 2:20 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 55 min |
| Jun 12, 2:28 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 62 min |
| Jun 12, 2:56 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 64 min |
| Jun 12, 3:13 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 62 min |
| Jun 12, 3:23 AM CDT | Special Weather Statement | DDC | Pratt | 52 min |
| Jun 12, 3:28 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 62 min |
| Jun 12, 3:53 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 52 min |
| Jun 12, 3:57 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 48 min |
| Jun 12, 4:23 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 52 min |
| Jun 12, 4:45 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa, Meade | 45 min |
| Jun 12, 5:15 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 45 min |
| Jun 12, 5:56 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.